Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 4, 2011, 6:44 PM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 4, 2011, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:54 PM EDT | HAIL 1 | Bolivar, OH | |
| Jun 4, 6:55 PM EDT | TSTM WND DMG | Strasburg, OH | TREES REPORTED DOWN |
| Jun 4, 7:07 PM EDT | HAIL 1 | Bolivar, OH | |
| Jun 4, 7:10 PM EDT | HAIL 1 | Dover, OH | |
| Jun 4, 7:15 PM EDT | HAIL 1.75 | Dover, OH | QUARTER SIZE TO GOLF BALL SIZE HAIL. |
| Jun 4, 7:30 PM EDT | TSTM WND DMG | New Philadelphia, OH | TREES REPORTED DOWN IN THE CITY AND ALONG SR 416 JUST OUTSIDE OF THE CITY |
| Jun 4, 7:30 PM EDT | HAIL 1 | Dover, OH | |
| Jun 4, 7:33 PM EDT | HAIL 1 | New Philadelphia, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS51 KPBZ 042244
SVRPBZ
OHC019-157-042345-
/O.NEW.KPBZ.SV.W.0093.110604T2244Z-110604T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
CARROLL COUNTY IN EAST CENTRAL OHIO...
* UNTIL 745 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BOLIVAR...MOVING
SOUTHEAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING
WINDS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRASBURG... BOLIVAR... DOVER...
MINERAL CITY... NEW PHILADELPHIA... MALVERN...
DELLROY... SHERRODSVILLE... MECHANICSTOWN...
LEESVILLE LAKE PARK... CARROLLTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4065 8158 4066 8147 4067 8146 4065 8142
4065 8124 4071 8124 4073 8119 4073 8114
4061 8093 4045 8114 4044 8149 4064 8161
TIME...MOT...LOC 2242Z 312DEG 15KT 4068 8144
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:36 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 4:36 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT SAT JUN 4 2011 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. RAIN WILL MOVE SOUTH OF THE AREA BY SUNDAY AFTERNOON...WITH DRY CONDITIONS EXPECTED INTO TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATE TO REDUCE POPS IN THE SOUTHEAST COUNTIES FOR EARLY THIS EVENING. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE EVENING HOURS. CONSIDERING THE TIMING OF THE FRONT...THERE MAY NOT BE AS GREAT OF A CHANCE FOR SEVERE WEATHER DUE TO DIMINISHING INSTABILITY. HOWEVER...AREAS NORTH AND WEST OF A LINE FROM ZANESVILLE TO BEAVER AND FRANKLIN REMAIN IN THE SPC DAY 1 SLIGHT RISK FOR SEVERE WEATHER AS OF 20Z. WOULD NOT RULE OUT THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS AS FAR SOUTH AS THE MASON-DIXON LINE. PRIMARY THREATS WILL BE DAMAGING WINDS AND/OR HAIL...WITH A VERY ISOLATED CHANCE OF A TORNADO. LOCATIONS SOUTH OF INTERSTATE 70 COULD STILL SEE A SHOWER SUNDAY MORNING...BUT CLEARING WILL MOVE IN FROM THE NORTH SUNDAY AFTERNOON. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY...BUT WITH NO STRONG PUSH OF COLD AIR BEHIND THE FRONT...TEMPS SHOULD STILL BE A COUPLE OF DEGREES BELOW NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL DRIFT SOUTHEAST FROM MICHIGAN ACROSS THE EASTERN GREAT LAKES SUNDAY NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY NIGHT. ALTHOUGH AN UPPER LEVEL HIGH WILL SIT OVER THE SOUTHEASTERN UNITED STATES...A SHORTWAVE SHOULD ROTATE ACROSS OHIO TUESDAY. RIGHT NOW...DO NOT THINK THERE WILL BE ENOUGH DEEP MOISTURE TO TRIGGER MUCH IN THE WAY OF ORGANIZED PRECIPITATION...BUT SOME ADDITIONAL CLOUD COVER SHOULD BE PRESENT. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONAL NORMS DURING THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A WARM PERIOD FOR THE CWA IN THE LONG TERM WITH TEMPERATURES APPROACHING 90 ON WEDNESDAY. TEMPERATURES WILL BE JUST ABOVE NORMAL TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY AS LOW LEVEL MOISTURE INCREASES AND A COUPLE OF SHORTWAVES MOVE OVER THE TOP OF THE RIDGE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA THIS EVENING WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORM BETWEEN 02Z-08Z. THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS LINGERING INTO THE MORNING HOURS AT MGW. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. HIGH PRESSURE WILL BUILD IN LATER SUNDAY AND PROVIDE VFR CONDITIONS THROUGH THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 4, 6:26 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT SAT JUN 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-022-052230- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 626 PM EDT SAT JUN 4 2011 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-052230- GARRETT-PRESTON-TUCKER- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-052230- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 4, 1:39 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
139 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL OIL CITY 41.43N 79.70W
06/04/2011 M0.75 INCH VENANGO PA PUBLIC
&&
EVENT NUMBER PBZ1100807
JDLocal storm report, Jun 4, 2:15 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL TOBY 41.08N 79.55W
06/04/2011 M0.88 INCH CLARION PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100808
JDLocal storm report, Jun 4, 2:19 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL WEST FREEDOM 41.11N 79.62W
06/04/2011 M1.00 INCH CLARION PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100809
JDSpecial weather statement, Jun 4, 2:22 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT SAT JUN 4 2011
PAZ015-016-022-023-041915-
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-
222 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT ARMSTRONG...EXTREME SOUTHWESTERN
CLARION...INDIANA AND SOUTHWESTERN JEFFERSON COUNTIES...
AT 218 PM EDT...A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM NEAR
EAST BRADY TOWARD PUNXSUTAWNEY...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS WILL BE NEAR MOSGROVE...BRIDGEBURG...FRENCHS
CORNERS...AND GOSFORD AROUND 225 PM...WEST VALLEY...PINE
FURNACE...SLABTOWN...AND GREEN ACRES AROUND 230 PM...WEST VALLEY AND
GREENDALE AROUND 235 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4093 7882 4068 7884 4043 7898 4069 7967
4099 7968Special weather statement, Jun 4, 2:51 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 251 PM EDT SAT JUN 4 2011 PAZ022-023-073-074-041945- ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA- 251 PM EDT SAT JUN 4 2011 THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...WESTMORELAND...INDIANA AND WESTMORELAND RIDGES... AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH SHOWED THUNDERSTORMS WITH HEAVY RAIN 6 MILES WEST OF VANDERGRIFT...OR ABOUT 3 MILES EAST OF NATRONA HEIGHTS...MOVING SOUTHEAST AT 35 MPH. THESE THUNDERSTORMS CAN PRODUCE SMALL HAIL AND HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS INCLUDE... VANDERGRIFT... APOLLO... DELMONT... SALTSBURG... NEW ALEXANDRIA... LATROBE... BLAIRSVILLE... DERRY... LIGONIER... NEW FLORENCE... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4042 7898 4018 7916 4045 7968 4069 7969
Special weather statement, Jun 4, 6:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT SAT JUN 4 2011
OHZ039>041-042245-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
613 PM EDT SAT JUN 4 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...COLUMBIANA AND
TUSCARAWAS COUNTIES...
AT 608 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
NORTHWEST OF HOMEWORTH TO 7 MILES NORTHEAST OF BOLIVAR TO 13 MILES
NORTHWEST OF SUGARCREEK...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4044 8171 4045 8167 4064 8165 4067 8146
4065 8124 4072 8123 4073 8109 4091 8108
4090 8091 4093 8089 4079 8063 4059 8078
4060 8085 4056 8086 4055 8092 4044 8094
4042 8106 4043 8127 4038 8127 4033 8150
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Tuscarawas | 32 min |
| Jun 4, 7:05 PM EDT | Special Weather Statement | PBZ | Coshocton | 25 min |
| Jun 4, 7:16 PM EDT | Tornado Warning | PBZ | Carroll, Harrison, Tuscarawas | 44 min |
| Jun 4, 7:19 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 41 min |
| Jun 4, 7:53 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Tuscarawas | 52 min |
| Jun 4, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.